Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 4:31 PM CDT for 4 counties in Kentucky. It was in force for 14 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 4:31 PM CDT (21:31 UTC)
- Expired
- Jun 23, 2019, 4:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Ballard County, KY, Carlisle County, KY, Graves County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 13 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:33 PM CDT | TORNADO | 1 Wsw Lovelaceville, KY | 150 YARD WIDE TORNADO WITH PATH LENGTH OF 17.25 MILES STARTED NEAR LOVELACEVILLE AND ENDED ALONG THE OHIO RIVER AFTER MOVING THROUGH MCCRACKEN COUNTY. PEAK WINDS 110 MPH. EF1. |
| Jun 23, 4:40 PM CDT | TSTM WND DMG | 3 Nne Gage, KY | TREE DAMAGE ON PHELPS ROAD NEAR COUNTY LINE RD, SOUTH OF KEVIL. TIME ESTIMATED BY RADAR. |
| Jun 23, 4:43 PM CDT | TSTM WND DMG | 3 N Melber, KY | STRUCTURAL DAMAGE ON A FARM, INCLUDING SECTIONS OF ROOFS REMOVED, DAMAGED GRAIN BINS, AND TREE DAMAGE. TIME ESTIMATED. |
| Jun 23, 4:45 PM CDT | TSTM WND DMG | 2 Sw Lone Oak, KY | SEVERAL OLD GROWTH TREES UPROOTED, SEVERAL LARGE HEALTHY BRANCHES DOWN, SIDING RIPPED OFF POLE BARN. TIME ESTIMATED. |
| Jun 23, 4:45 PM CDT | TSTM WND DMG | New York, KY | LARGE TREE THROUGH A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WFUS53 KPAH 232131
TORPAH
KYC007-039-083-145-232145-
/O.NEW.KPAH.TO.W.0052.190623T2131Z-190623T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
431 PM CDT Sun Jun 23 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northeastern Carlisle County in western Kentucky...
Southwestern McCracken County in western Kentucky...
Southeastern Ballard County in western Kentucky...
Northwestern Graves County in western Kentucky...
* Until 445 PM CDT.
* At 431 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lovelaceville, or near Bardwell, moving northeast
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lovelaceville around 440 PM CDT.
Paducah, Barkley Regional Airport and West Paducah around 445 PM
CDT.
Other locations impacted by this tornadic thunderstorm include
Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3686 8892 3699 8901 3714 8878 3698 8862
TIME...MOT...LOC 2131Z 229DEG 37KT 3693 8891
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DWS1 follow-up statement
282
WWUS53 KPAH 232137
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
437 PM CDT Sun Jun 23 2019
KYC007-039-083-145-232145-
/O.CON.KPAH.TO.W.0052.000000T0000Z-190623T2145Z/
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
437 PM CDT Sun Jun 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN CARLISLE...SOUTHWESTERN MCCRACKEN...SOUTHEASTERN BALLARD
AND NORTHWESTERN GRAVES COUNTIES...
At 437 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lovelaceville, or 9 miles southeast of La Center,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Paducah, Barkley Regional Airport and West Paducah around 445 PM
CDT.
Other locations impacted by this tornadic thunderstorm include
Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3686 8892 3699 8901 3714 8878 3698 8862
TIME...MOT...LOC 2137Z 229DEG 37KT 3697 8885
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 3:47 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 23, 3:47 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Paducah KY 347 PM CDT Sun Jun 23 2019 .SHORT TERM...(Tonight through Tuesday night) Issued at 255 PM CDT Sun Jun 23 2019 Southwesterly flow aloft, combined with a deep moist low level flow, will continue to enable shower and tstm development this afternoon, and again overnight. A perturbation in the flow aloft will tend to support a line of deep moist convection moving eastward through southeastern MO. This line is forecast to hold together and move all the way across western KY and southernmost IL this afternoon and early evening. This is where the best instability currently is. Some severe weather is possible with the line into the early evening. Scattered showers and tstms may still develop ahead of the line. The PAH forecast area will be between disturbances aloft for the rest of the evening while the lower troposphere stabilizes. This will be conducive to a lull in the pcpn. However, there may be a return of activity after midnight with the arrival of another shortwave/disturbance aloft, lingering into the daylight hours Mon. The intensity of storms should stay below severe levels for most of the region as coverage gradually lessens from the west. However, there is a small possibility of severe weather occurrence in the far eastern tier of counties in the afternoon. Starting Mon night, we will be under drier surface high pressure conditions, and quasi-zonal flow aloft. Other than a small chance of measurable rainfall near the AR/TN state lines due to a southern stream disturbance, a welcome dry period is forecast. .LONG TERM...(Wednesday through Sunday) Issued at 255 PM CDT Sun Jun 23 2019 In general, high pressure at the surface will combine rising mid/upper level heights to provide a primarily rain-free period and seasonably warm/humid air across the region. Only caveat is the possibility of a weak mid-level low pressure system getting cut off underneath the main westerlies up to the north. This could offer a bit higher chance of seeing some mainly diurnally driven convection during the latter half of the week. For now through, will play things mainly rain-free for most of the long term, with average POPs at or below 20 percent. && .AVIATION... Issued at 134 PM CDT Sun Jun 23 2019 Outside of tstm activity, a southerly to southwesterly low level flow, generally sustained AOB 12 knots, will continue through the 24 hour TAF period. VFR conditions are forecast outside of shower and tstm activity, with the possible exception of some MVFR cigs Mon morning. Best guess is for lines of activity and other scattered activity to be concentrated in the Pennyrile region of KY and southeastern MO early this afternoon. As the afternoon goes on, it appears the western storms will probably make it all the way across mainly southern parts of the region, including southernmost IL and western KY. Brief IFR conditions are likely with this activity, mainly due to reductions in vsby. Gusty winds are also likely with convection. Shower and tstm activity should wane significantly by early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 137 PM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 137 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The potential exists for multiple rounds of strong to severe thunderstorms to move east across our region through the afternoon and early evning. The main hazards will be damaging winds and large hail. Torrential rainfall is also likely, which could pose some localized flash flooding. The tornado riask is low, but not zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Local storm report, Jun 23, 2:49 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 5 WSW POPLAR BLUFF 36.74N 90.49W
06/23/2019 BUTLER MO LAW ENFORCEMENT
ROOF DAMAGE AND TREES DOWN ON COUNTY ROAD 470. LOTS OF
TREES DOWN IN THAT SAME GENERAL AREA.
&&
CHRISTIWLocal storm report, Jun 23, 3:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG DELTA 37.20N 89.74W
06/23/2019 CAPE GIRARDEAU MO TRAINED SPOTTER
SIDING PEELED BACK ON A HOUSE AND TREE LIMBS DOWN.
&&
CHRISTIWLocal storm report, Jun 23, 3:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST 4 SW CAPE GIRARDEAU 37.27N 89.60W
06/23/2019 E0 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
60 MPH WINDS REPORTED AT EXIT 93 ON INTERSTATE 55
NORTHBOUND.
&&
CHRISTIWLocal storm report, Jun 23, 4:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG CHARLESTON 36.92N 89.34W
06/23/2019 MISSISSIPPI MO PUBLIC
MPING REPORT OF ONE INCH LIMBS DOWN BETWEEN CHARLESTON
AND WYATT.
&&
CHRISTIWLocal storm report, Jun 23, 4:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND DMG 1 N PETERSBURG 38.50N 87.28W
06/23/2019 PIKE IN LAW ENFORCEMENT
DELAYED REPORT. NUMEROUS TREES AND POWER
LINES DOWN NORTH OF PETERSBURG AND IN
WINSLOW.
&&
KESSpecial weather statement, Jun 23, 4:28 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
428 PM CDT Sun Jun 23 2019
ILZ087-089-090-093-094-KYZ001>009-232215-
Massac IL-Gallatin IL-Pope IL-Johnson IL-Pulaski IL-Carlisle KY-
Calloway KY-McCracken KY-Marshall KY-Ballard KY-Graves KY-Fulton KY-
Hickman KY-Livingston KY-
428 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...POPE...
JOHNSON...MASSAC...SOUTH CENTRAL GALLATIN...MARSHALL...MCCRACKEN...
EASTERN BALLARD...SOUTHEASTERN FULTON...CALLOWAY...LIVINGSTON...
HICKMAN...CARLISLE AND GRAVES COUNTIES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goreville to near Cayce. Movement was east
at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Paducah, Murray, Mayfield, Metropolis, Benton, Calvert City, Fulton,
Vienna, Clinton, La Center, Bardwell, Lone Oak, Reidland, Brookport,
Salem, Golconda, Karnak, Cayce, Burna and Ledbetter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Kentucky Lake and Lake Barkley, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southern Illinois...and western and northwestern Kentucky.
LAT...LON 3650 8907 3757 8897 3761 8814 3758 8813
3757 8813 3760 8818 3760 8834 3759 8841
3743 8841 3739 8831 3722 8820 3715 8819
3708 8823 3700 8821 3698 8824 3693 8819
3669 8807 3654 8803 3650 8805
TIME...MOT...LOC 2128Z 272DEG 37KT 3750 8890 3652 8900
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 44 min |
| Jun 23, 1:23 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Todd, Webster | 52 min |
| Jun 23, 1:26 PM CDT | Tornado Warning | PAH | Graves | 34 min |
| Jun 23, 1:48 PM CDT | Tornado Warning | PAH | Calloway | 15 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 12 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Jun 23, 2:24 PM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 59 min |
| Jun 23, 4:28 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more | 47 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more | 53 min |
| Jun 23, 4:42 PM CDT | Tornado Warning | PAH | Ballard, Graves, Livingston, McCracken | 33 min |
| Jun 23, 5:00 PM CDT | Tornado Warning | PAH | Livingston, McCracken, Marshall | 30 min |
| Jun 23, 5:09 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 36 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 61 min |
| Jun 23, 5:19 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 26 min |
| Jun 23, 5:34 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 26 min |
| Jun 23, 5:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 24 min |
| Jun 23, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union | 52 min |
| Jun 23, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Todd, Trigg | 64 min |
| Jun 23, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 20 min |
| Jun 23, 6:56 PM CDT | Tornado Warning | PAH | Christian, Todd | 34 min |
Nearby
Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.